Download this article
Download this article For screen
For printing
Recent Issues

Volume 24, 1 issue

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
A bivariant Yoneda lemma and $(\infty, 2)$–categories of correspondences

Andrew W Macpherson

Algebraic & Geometric Topology 22 (2022) 2689–2774
DOI: 10.2140/agt.2022.22.2689
Abstract

A well-known folklore result states that if you have a bivariant homology theory satisfying a base change formula, you get a representation of a category of correspondences. For theories in which the covariant and contravariant transfer maps are in mutual adjunction, these data are actually equivalent. In other words, a 2–category of correspondences is the universal way to attach to a given 1–category a set of right adjoints that satisfy a base change formula.

Through a bivariant version of the Yoneda paradigm, I give a definition of correspondences in higher category theory and prove an extension theorem for bivariant functors. Moreover, conditioned on the existence of a 2–dimensional Grothendieck construction, I provide a proof of the aforementioned universal property. The methods, morally speaking, employ the “internal logic” of higher category theory: they make no explicit use of any particular model.

PDF Access Denied

We have not been able to recognize your IP address 3.233.242.67 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
bivariant homology, higher category, 2–category, correspondences, motive, Cartesian fibration
Mathematical Subject Classification
Primary: 18A40, 18D20, 18G99, 55P65, 55U40
References
Publication
Received: 15 August 2020
Revised: 16 March 2021
Accepted: 4 June 2021
Published: 13 December 2022
Authors
Andrew W Macpherson
Yokosuka City
Kanagawa prefecture
Japan
https://awmacpherson.com